Alert archive / Kansas / Special Weather Statements in 2014

Special Weather Statement, NWS Goodland, KS

August 6, 2014Decatur County, Kansas

NWS Goodland, KS issued this special weather statement at Aug 6, 2014, 6:13 PM CDT for Decatur County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 6:13 PM CDT (23:13 UTC)
Expired
Aug 6, 2014, 6:45 PM CDT
In force
32 min
Issued by
NWS Goodland, KS

County Decatur County, KS

The radar

The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS83 KGLD 062313
SPSGLD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM CDT WED AUG 6 2014

KSZ003-062345-
DECATUR-
613 PM CDT WED AUG 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OBERLIN...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...WINDS TO 50 MPH...HEAVY DOWNPOURS AND FREQUENT 
CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.


&&

LAT...LON 3997 10035 3974 10031 3975 10069 3989 10069
TIME...MOT...LOC 2313Z 264DEG 20KT 3983 10057

$$

HUSTED

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:45 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 6, 3:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MDT WED AUG 6 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 1228 PM MDT WED AUG 6 2014

A FEW ISOLATED AFTERNOON/EVENING THUNDERSTORMS MAY POP UP AS
CONVECTIVE TEMPERATURES ARE REACHED TODAY...BUT OVERALL RISING
HEIGHTS AND DRY MID LEVELS EVIDENT ON WATER VAPOR WILL LIMIT
COVERAGE. A BACK DOOR COLD FRONT WILL SLIP THROUGH THE AREA FROM
NEBRASKA OVERNIGHT AND AS SURFACE WINDS VEER TO NORTHEAST AND
UPSLOPE COMPONENT IS MAXIMIZED EXPECT TO SEE STRATUS AND/OR FOG
DEVELOP LATE...LINGERING INTO MID THURSDAY MORNING. RIDGE AXIS
WILL MOVE EAST ON THURSDAY AFTERNOON FOLLOWED BY A DISTURBANCE
MOVING OUT OF NORTHERN COLORADO. THUNDERSTORM CHANCES WILL BE BEST
IN EASTERN COLORADO THURSDAY AFTERNOON ASSOCIATED WITH THAT
SYSTEM. TEMPERATURES TONIGHT AND THURSDAY WILL BE NEAR NORMAL WITH
LOWS MAINLY IN THE 60S AND HIGHS AROUND 90.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 245 PM MDT WED AUG 6 2014

THURSDAY NIGHT-SATURDAY...STILL EXPECTING SHOWERS AND THUNDERSTORMS
(POSSIBLY AS AN MCS) WITH HEAVY RAINFALL/POSSIBLE FLASH FLOODING AND
SOME GUSTY WINDS TO MOVE EAST/SOUTHEAST ACROSS PARTS OF THE AREA
THURSDAY NIGHT AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA AHEAD
OF AN APPROACHING UPPER TROUGH. MODELS MAINTAIN HIGHEST POPS
GENERALLY ALONG/NORTH OF THE INTERSTATE WHERE UPPER DIVERGENCE
STRONGEST. DRIER AIR MOVES IN FRIDAY MORNING BEFORE ANOTHER WEATHER
DISTURBANCE REACHES FAR EASTERN COLORADO AND PERHAPS ADJACENT
COUNTIES IN KANSAS BY 00Z SATURDAY. THIS SYSTEM MOVES ACROSS FRIDAY
NIGHT WITH LITTLE FANFARE...POSSIBLY A FEW SHOWERS AND
THUNDERSTORMS. ON SATURDAY SOME RESIDUAL MOISTURE RESIDES OVER THE
AREA AND WITH AFTERNOON HEATING MAY SPARK A FEW SHOWERS AND
THUNDERSTORMS DEPENDING ON YOUR MODEL PREFERENCE. FOR NOW HAVE IT
DRY FOLLOWING THE GFS SOLUTION.

LOW TEMPERATURES THURSDAY AND FRIDAY NIGHTS IN THE UPPER 50S TO LOW
60S IN EASTERN COLORADO WITH LOW TO MID 60S EAST OF THE STATE LINE.
HIGHS FRIDAY IN THE LOW TO MID 80S WITH MID 80S TO AROUND 90
SATURDAY.

SATURDAY NIGHT-WEDNESDAY... UPPER RIDGE BUILDS INTO THE AREA
SATURDAY THROUGH MONDAY THEN STARTS TO SHIFT EASTWARD OVER THE AREA
TUESDAY AS LOW PRESSURE MOVES INTO NEVADA/UTAH FROM THE SOUTHWEST.
ON WEDNESDAY THE UPPER LOW OR ITS REMNANTS LIFT NORTHEAST PUSHING
THE RIDGE AXIS EAST OF THE AREA.

MOISTURE REMAINS PLENTIFUL FOR SHOWERS AND THUNDERSTORMS NEARLY
EVERY DAY. THE BEST CHANCE APPEARS TO BE SUNDAY/SUNDAY NIGHT THEN
AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY.

LOWS IN THE 60S THROUGH MONDAY NIGHT WITH MID 60S TO AROUND 70
TUESDAY NIGHT. HIGHS IN THE MID 80S TO AROUND 90 SUNDAY AND
MONDAY...AROUND 90 TUESDAY THEN MID/UPPER 80S IN EASTERN COLORADO
WITH AROUND 90/LOW 90S EAST OF THE STATE LINE WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1118 AM MDT WED AUG 6 2014

ISOLATED AFTERNOON/EVENING THUNDERSTORMS WILL DEVELOP WITH PEAK
HEATING...HOWEVER WITH LIMITED COVERAGE NOT EXPECTING EITHER KGLD
OR KMCK TO BE DIRECTLY IMPACTED. OVERNIGHT...LOW LEVEL UPSLOPE
WILL DEVELOP BEHIND A COLD FRONT SLIPPING THROUGH THE REGION. LOW
CEILINGS AND/OR REDUCED VISIBILITY IN FOG MAY RESULT IN FLIGHT
CATEGORY RESTRICTIONS AT BOTH TERMINALS A FEW HOURS EITHER SIDE
OF SUNRISE THURSDAY MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...99
AVIATION...024
Hazardous weather outlook, Aug 6, 4:00 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
300 PM MDT WED AUG 6 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
300 PM MDT WED AUG 6 2014 /400 PM CDT WED AUG 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FROM
THURSDAY THROUGH MONDAY. SLOW MOVING THUNDERSTORMS THURSDAY
EVENING THROUGH THE OVERNIGHT HOURS MAY PRODUCE SOME
GUSTY WINDS...LOCALLY HEAVY RAINFALL AND POSSIBLY SOME FLOODING
ALONG AND NORTH OF INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 6, 4:43 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT WED AUG 6 2014

KSZ002-062200-
RAWLINS-
443 PM CDT WED AUG 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEARDSLEY...MOVING SOUTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3985 10105 3971 10120 3980 10140 3992 10127
TIME...MOT...LOC 2143Z 304DEG 14KT 3982 10123

HUSTED
Special weather statement, Aug 6, 5:27 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM CDT WED AUG 6 2014

KSZ002-003-062245-
DECATUR-RAWLINS-
527 PM CDT WED AUG 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND DECATUR
COUNTY IN NORTHWEST KANSAS...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF HERNDON...MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3986 10059 3967 10070 3976 10090 3991 10083
TIME...MOT...LOC 2227Z 292DEG 14KT 3980 10078

HUSTED
Special weather statement, Aug 6, 5:45 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM CDT WED AUG 6 2014

KSZ002-003-062315-
DECATUR-RAWLINS-
545 PM CDT WED AUG 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND DECATUR
COUNTY IN NORTHWEST KANSAS...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF HERNDON...MOVING EAST AT 5 MPH.

PENNY SIZE HAIL...WINDS TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3986 10057 3964 10065 3972 10092 3991 10085
TIME...MOT...LOC 2244Z 283DEG 6KT 3979 10076

HUSTED
Special weather statement, Aug 6, 6:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM CDT WED AUG 6 2014

KSZ003-062315-
DECATUR-
603 PM CDT WED AUG 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF OBERLIN...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH...HEAVY DOWNPOURS AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3974 10040 3973 10074 3991 10074 3995 10043
TIME...MOT...LOC 2303Z 264DEG 20KT 3983 10064

HUSTED
Special weather statement, Aug 6, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM CDT WED AUG 6 2014

KSZ003-062345-
DECATUR-
613 PM CDT WED AUG 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OBERLIN...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...WINDS TO 50 MPH...HEAVY DOWNPOURS AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3997 10035 3974 10031 3975 10069 3989 10069
TIME...MOT...LOC 2313Z 264DEG 20KT 3983 10057

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:41 PM CDTSpecial Weather StatementGLDWallace34 min
Aug 5, 8:42 PM CDTSpecial Weather StatementGLDSherman, Wallace63 min
Aug 5, 9:39 PM CDTSpecial Weather StatementGLDSherman, Wallace51 min
Aug 6, 4:43 PM CDTSpecial Weather StatementGLDRawlins17 min
Aug 6, 5:27 PM CDTSpecial Weather StatementGLDDecatur18 min
Aug 6, 5:45 PM CDTSpecial Weather StatementGLDDecatur30 min
Aug 6, 6:03 PM CDTSpecial Weather StatementGLDDecatur12 min
Aug 6, 6:22 PM CDTSpecial Weather StatementGLDDecatur23 min
Aug 6, 6:44 PM CDTSpecial Weather StatementGLDNorton31 min
Aug 5, 7:53 PM CDTSpecial Weather StatementGLDCheyenne, Kit Carson37 min

Nearby

Special Weather Statements in Kansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.